I was on Serzone for years until they quit making it. My doctor put me on cymbalta and I absolutely love how it made me feel. I started noticing that I was having muscle cramps a lot. Finally the cramps got to be so bad that I talked to my doctor about it. He changed my medication to Pristiq and I have been on it for 6 days now. I noticed a decrease in the muscle cramps for a few days, but yesterday and last night were one of the worse days ever. Does anyone else suffer muscle cramps from either of these medications? I am at wits end. I have cramps in places I didn't even know I had muscles. So so painful.
Cymbalta can cause muscle spasms, and pristiq is related to cymbalta.
Hello kytracer. I did some researching on your question. Both come from the same family of drugs (SNRI) But I found nothing in regards to leg cramps on either drug. I was on Cymbalta for several years and in my case it wasn't an issue. Now in regards to Pristiq, muscle pain is reported in between 2to 5% of people taking the drug. If it persists, I'd speak to your doctor for theres no guarantee that the cramps/aches are going to lessen or diminish. Regards pledge
Increasing your intake of magnesium and/or potassium will probably correct the problem.
I just started on Pristiq and am having massive leg cramps. I take prescription potassium so that is not helping. I am going to call my dr tomorrow. To much pain. So your not alone.
I've been on Pristiq for a couple of years and have noticed that in the last year, I've had increasingly more and more severe leg cramps. Sometimes I have much pain with standing, sitting and walking. When going from standing to squatting and standing up from squat position my legs almost give out. I just Googled Pristiq and leg cramps and am relieved to see other people are experiencing the same symptoms so this may explain mine.
I've had such severe muscle cramps that is actually dropped me to the ground and I was immobilized for several minutes and it made walking nearly impossible. I don't know what's up.
It's listed as a serious side effect of Cymbalta. I'm going to see the Dr. As I was using it for chronic pain. Good results for reducing flu symptoms of fibromyalgia. Obviously sucks for muscle pain.
I've used Pristiq for over two years and developed severe muscle cramps in lower legs that woke me from sleep and couldn't walk. I discussed this with my physician and pharmacist and registered massage therapist. I increased water consumption, started talking magnesium supplement in the evening and have regular massage treatments. Done! No more muscle cramps.
When I was a few days into the medication I had fairly extreme leg cramps that kept me awake at night. The cramps seemed to have gone away already. I do have intermittent pain in certain bones. My knees have had severe pain where there has never been pain before. I mention this because I am a contractor and have been banged up and over-used over the years. The medication has already helped with arthritis, GAD and depression which are all related to PTSD. I am on boatloads of other medication as well. I am still on a baby dose of 20 mg. Cannot imagine being able to work up to 60 or even 40. Thanks for reading and would love some responses.
This is concerning news for me. I have taken 30mg for a week and today, my second day taking 60mg, my legs started to hurt badly. Most of the pain is in my legs but there is aching in my back, my shoulders, my hands and my forearms. They are sore to the touch like they are bruised.
I just switched from escitalopram to treat my anxiety and depression, and I’m getting a bunch of other side effects too.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Mar 2013 • 1 answer
Updated 7 Oct 2013 • 1 answer
Updated 28 Mar 2014 • 2 answers
Updated 20 Oct 2014 • 1 answer
Updated 10 Aug 2015 • 1 answer